Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 89, NWS Des Moines, IA

June 24, 20154 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 24, 2015, 8:32 PM CDT for 4 counties in Iowa. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2015, 8:32 PM CDT (01:32 UTC)
Expired
Jun 24, 2015, 9:15 PM CDT
In force
43 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Clarke County, IA, Lucas County, IA, Madison County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 63 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 8:42 PM CDTHAIL 1.75Saint Charles, IA
Jun 24, 9:05 PM CDTTSTM WND GST 602 Nne Osceola, IA0 VISIBILITY WITH TORRENTIAL RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 6:21 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3546 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3546 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1148 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
618 m²/s²
Significant tornado parameter
10.1
Supercell composite
76.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

498 
WUUS53 KDMX 250132
SVRDMX
IAC039-117-121-181-250215-
/O.NEW.KDMX.SV.W.0089.150625T0132Z-150625T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
832 PM CDT WED JUN 24 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
  NORTHWESTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
  NORTHERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 915 PM CDT

* AT 831 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AVENUE OF
  THE SAINTS EVENT CENTER...OR 10 MILES SOUTHEAST OF WINTERSET...
  MOVING SOUTHEAST AT 20 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  INDIANOLA...WINTERSET...OSCEOLA...LAKESIDE CASINO...AVENUE OF THE
  SAINTS EVENT CENTER...ST. CHARLES...NEW VIRGINIA...TRURO...
  MARTENSDALE...LACONA...WOODBURN...PATTERSON...ST. MARYS...EAST
  PERU...BEVINGTON...LAKE AHQUABI STATE PARK...OTTER CREEK COUNTY
  PARK AND WINTERSET-MADISON COUNTY AIRPORT.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 32 AND 57.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL
IOWA.

LAT...LON 4111 9398 4116 9401 4116 9403 4134 9424
      4135 9424 4138 9360 4115 9332 4101 9354
      4100 9384
TIME...MOT...LOC 0131Z 324DEG 19KT 4127 9384 

HAIL...1.75IN
WIND...60MPH
 
$$

COGIL
1 follow-up statement
419 
WWUS53 KDMX 250143
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
843 PM CDT WED JUN 24 2015

IAC039-117-121-181-250215-
/O.CON.KDMX.SV.W.0089.000000T0000Z-150625T0215Z/
WARREN IA-MADISON IA-LUCAS IA-CLARKE IA-
843 PM CDT WED JUN 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHERN WARREN...SOUTHERN MADISON...NORTHWESTERN LUCAS AND
NORTHERN CLARKE COUNTIES...

AT 842 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF AVENUE OF THE SAINTS EVENT CENTER...OR 13 MILES SOUTHWEST OF
INDIANOLA...MOVING SOUTHEAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 842 PM CDT...GOLF BALL HAIL 
         WAS REPORTED IN ST. CHARLES. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
INDIANOLA...WINTERSET...OSCEOLA...LAKESIDE CASINO...AVENUE OF THE
SAINTS EVENT CENTER...ST. CHARLES...NEW VIRGINIA...TRURO...
MARTENSDALE...LACONA...WOODBURN...PATTERSON...ST. MARYS...EAST
PERU...BEVINGTON...LAKE AHQUABI STATE PARK...OTTER CREEK COUNTY PARK
AND WINTERSET-MADISON COUNTY AIRPORT.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 32 AND 57.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL
IOWA.

LAT...LON 4111 9398 4116 9401 4116 9403 4134 9424
      4135 9424 4138 9360 4115 9332 4101 9354
      4100 9384
TIME...MOT...LOC 0142Z 313DEG 22KT 4122 9373 

HAIL...1.75IN
WIND...<50MPH
 
$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:17 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 24, 7:17 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
717 PM CDT WED JUN 24 2015

.UPDATE...
ISSUED AT 701 PM CDT WED JUN 24 2015

CURRENTLY A WARM FRONT IS GRADUALLY LIFTING ACROSS SW AND FAR
SOUTHERN IOWA. THE AIRMASS IS VERY UNSTABLE WITH VERY STRONG SHEAR
OVER THE AREA. CURRENTLY STORMS HAVE FIRED UP JUST NORTH OF THE
I-80 CORRIDOR BUT ARE MOVING SOUTHEAST INTO THE INSTABILITY AXIS
AND WILL BE AFFECTING LOCATIONS ALONG I-80 AND THE METRO AREA. IN
ADDITION TO SEVERE STORMS...VERY HEAVY RAINFALL WILL OCCUR WITH
THE STORMS. CONDITIONS WILL GRADUALLY IMPROVE LATE TONIGHT...AFT
09Z OR 10Z.

&&

.SHORT TERM /TONIGHT/...
ISSUED AT 341 PM CDT WED JUN 24 2015

COMPLEX SCENARIO SETTING UP ACROSS IOWA TONIGHT WITH A
WARM FRONT SURGING NORTH-NORTHEAST INTO SOUTHWEST IOWA PROVIDING
SOME DESTABILIZATION OVER SOUTHWEST IOWA. MUCH OF THIS AREA REMAINS
CAPPED AT THE MOMENT...BUT WITH IMPRESSIVE EFFECTIVE SHEAR AND HIGH
CAPE VALUES AVAILABLE...IF STORMS DEVELOP IN THIS LOCATION THEY
LIKELY WILL RAPIDLY BECOME SEVERE THIS AFTERNOON AND EVENING.
SUPERCELLS ARE CERTAINLY POSSIBLE ON INITIATION WITH STRONG VEERING
AND DEEP LAYER SHEAR WILL PROVIDE A TORNADIC THREAT THROUGH THE MID-
EVENING HOURS.

HOWEVER...THINKING THIS AREA SHOULD REMAIN CAPPED UNTIL LLJ DEVELOPS
TONIGHT COMBINED WITH THE TIMING OF A STRONG SHORTWAVE OVER THE HIGH
PLAINS PUSH ACROSS THE STATE. EXPECTING THE WARM FRONT TO SURGE
NORTH BETWEEN THE INTERSTATE 80 TO HIGHWAY 20 CORRIDOR. STORM
REDEVELOPMENT THIS EVENING LOOKS TO BETWEEN 02Z TO 05Z THURSDAY OVER
THIS CORRIDOR FROM WEST TO EAST AND THE FRONT SHOULD LIGHT UP ALONG
THIS REGION. THE 24.19Z HRRR HAS A DECENT HANDLE ON CURRENT RADAR
TRENDS...ALTHOUGH DIMINISHES THE CURRENT CONVECTION OVER
CRAWFORD/CARROLL COUNTIES THIS AFTERNOON. POTENTIAL FOR STORMS TO
LINGER A LITTLE LONGER THAN WHAT THE HRRR SUGGESTS BUT STILL LOOKING
AT A BREAK BETWEEN REDEVELOPMENT LATER THIS EVENING. SEVERE
POTENTIAL STILL EXISTS DURING THE OVERNIGHT BUT LOOKING MORE LIKELY
STRAIGHT LINE WIND EVENT POTENTIAL.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
ISSUED AT 341 PM CDT WED JUN 24 2015

MAIN SHORT WAVE TO TRACK SOUTHEAST OF AREA BY 12Z...BUT RESIDUAL
CONVECTION MAY LINGER OVER THE SOUTHEAST THROUGH MORNING. AS FRONT
SAGS SOUTH THURSDAY...EXPECTING A BREAK FROM THE CONVECTION THROUGH
LATE AFTERNOON. ANOTHER UPPER LEVEL SHORTWAVE WILL DROP SOUTHEAST
ACROSS THE AREA THURSDAY NIGHT AND INTO FRIDAY WITH ENOUGH LIFT AND
INSTABILITY TO PRODUCE SCT THUNDERSTORMS THROUGH THE DAY. WITH
CLOUDS ACROSS THE REGION EXPECT THAT HIGHS WILL BE HELD BACK IN THE
70S FOR ALL OF THE AREA. THE TROUGH FINALLY PULLS SOUTHEAST OF THE
REGION FRIDAY NIGHT WITH A PERIOD OF QUIET WEATHER FROM FRIDAY NIGHT
THROUGH SATURDAY EVENING. OVER THE NEXT FEW DAYS THE PATTERN WILL
SHIFT TO A NORTHWESTERLY FLOW ALOFT. THIS WILL LESSEN THE CHANCES
FOR HEAVY RAINFALL AND ALSO BRING TEMPERATURES TO NEAR NORMAL OR
SLIGHTLY BELOW NORMAL. ANOTHER NORTHERN STREAM SHORTWAVE AND COOL
FRONT WILL DROP SOUTH SATURDAY EVENING WITH ADDITIONAL SCATTERED
THUNDERSTORMS SUNDAY. HIGHS SATURDAY AND SUNDAY WILL BE SOMEWHAT
COOLER WITH NORTHWEST FLOW. HIGHS WILL REMAIN IN THE UPPER 70S TO
LOWER 80S. WITH THE NORTHWEST FLOW IN PLACE THROUGH MIDWEEK NEXT
WEEK...EXPECT MORE OF THE SAME. THE RIDGE SHOULD REMAIN WEST OF IOWA
WITH SOME CHANCES FOR SHOWERS OR THUNDERSTORMS AS COOL FRONTS DROP
SOUTH INTO THE PLAINS AND GREAT LAKES. TEMPERATURES WILL CHANGE
LITTLE WITH HIGHS IN THE 70S TO LOWER 80S AND LOWS IN THE 50S TO
60S.

&&

.AVIATION...25/00Z
ISSUED AT 701 PM CDT WED JUN 24 2015

CONDITIONS WILL BECOME MVFR WITH LOCAL IFR IN STRONG
THUNDERSTORMS. CONDITIONS WILL GRADUALLY IMPROVE AFT 14Z FM NW TO
SE AS SFC WIND BECOMES NRLY AFT 09Z.

&&

.HYDROLOGY...
ISSUED AT 341 PM CDT WED JUN 24 2015

WILL STILL NEED TO CONSIDER FLASH FLOODING OVERNIGHT AND HAVE
EXPANDED THE WATCH FARTHER WEST. VERY GOOD MOISTURE TRANSPORT...
WARM LAYER CLOUD DEPTHS IN THE 13-14KFT RANGE AND PRECIPITABLE
WATER VALUES WELL OVER 2 INCHES TONIGHT. FAIRLY HIGH CONFIDENCE IN
WIDESPREAD FLASH FLOODING OVER THE INTERSTATE 80 TO HIGHWAY 20
CORRIDOR. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR ARE LIKELY AND
WITH THE RAIN THAT FELL ALREADY TODAY...IT WILL NOT TAKE MUCH TO
CAUSE SOME FLASH FLOODING AND POTENTIAL SIGNIFICANT FLASH
FLOODING ISSUES OVER THE AFOREMENTIONED CORRIDOR. THUS...EXPANDED
THE FLASH FLOOD WATCH FURTHER WEST AND INCREASED POPS AND QPF
CONSIDERABLY B/T 03-09Z THURSDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR ADAIR-APPANOOSE-
AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CLARKE-
CRAWFORD-DALLAS-DAVIS-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-
HARDIN-HUMBOLDT-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-
MONROE-POLK-POWESHIEK-SAC-STORY-TAMA-WAPELLO-WARREN-WEBSTER-
WRIGHT.

&&

UPDATE...FAB
SHORT TERM...PODRAZIK
LONG TERM...REV
AVIATION...FAB
HYDROLOGY...PODRAZIK
Hazardous weather outlook, Jun 24, 4:18 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
418 PM CDT WED JUN 24 2015

IAZ044>050-057>062-070>075-081>086-092>097-252130-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
418 PM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
INTO THE LATE EVENING. A FEW TORNADOES ARE POSSIBLE WITH THE
POTENTIAL FOR A STRONG TORNADO ALONG OR SOUTH OF INTERSTATE 80
THIS EVENING. VERY LARGE HAIL IN EXCESS OF 2 INCHES IN DIAMETER
AND DAMAGING WINDS IN EXCESS OF 65 MPH ARE POSSIBLE WITH A FEW
OF THE THUNDERSTORMS. VERY HEAVY RAIN WILL ALSO OCCUR WITH SOME
OF THE THUNDERSTORMS WITH FLASH FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY.
AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE BETWEEN 5 PM AND MIDNIGHT.

IAZ004>007-015>017-023>028-252130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
418 PM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THROUGH THIS EVENING.
THE PRIMARY THREAT IS LARGE HAIL. VERY HEAVY RAINFALL IS ALSO
POSSIBLE WITH A FEW OF THE STORMS NEARER HIGHWAY 20.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY.
AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

IAZ033>039-252130-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
418 PM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THE
PRIMARY THREAT IS LARGE HAIL UP TO 1.5 INCHES IN DIAMETER AND
DAMAGING WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO IS MAY OCCUR.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY.
AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE BETWEEN 5 PM AND MIDNIGHT.

REV

In the hours before

Local storm report, Jun 24, 8:12 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
812 PM CDT WED JUN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     HAIL             WINTERSET               41.34N 94.02W
06/24/2015  E1.00 INCH       MADISON            IA   911 CALL CENTER

&&

BSS
Local storm report, Jun 24, 8:13 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
813 PM CDT WED JUN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND GST     1 NNE WINTERSET         41.35N 94.01W
06/24/2015  E60 MPH          MADISON            IA   TRAINED SPOTTER

            SPOTTER REPORTED ESTIMATED 60MPH WINDS JUST
            NORTH OF WINTERSET

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 24, 8:14 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
814 PM CDT WED JUN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             1 N DE SOTO             41.55N 94.01W
06/24/2015  E1.00 INCH       DALLAS             IA   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER SIZED HAIL AT HOME
            JUST NORTH OF DE SOTO

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 24, 8:15 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
815 PM CDT WED JUN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             ADAIR                   41.50N 94.64W
06/24/2015  E1.75 INCH       ADAIR              IA   LAW ENFORCEMENT

            STATE POLICE REPORTED.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 24, 8:17 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
817 PM CDT WED JUN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     EARLHAM                 41.49N 94.12W
06/24/2015                   MADISON            IA   911 CALL CENTER

            POWER LINES DOWN

&&

BSS
Special weather statement, Jun 24, 8:23 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
823 PM CDT WED JUN 24 2015

IAZ057>060-070>073-250330-
AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-
INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER...
PANORA...BAYARD...CASEY...PERRY...WAUKEE...ADEL...DES MOINES...
ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...
EARLHAM...INDIANOLA...NORWALK...CARLISLE
823 PM CDT WED JUN 24 2015

...HEAVY RAINFALL IS OCCURRING ALONG THE INTERSTATE 80 CORRIDOR..

A LINE OF STRONG THUNDERSTORMS ARE MOVING SOUTHEAST AT 25 MPH
ALONG THE INTERSTATE 80 CORRIDOR. THE STORMS ARE NOT ONLY
PRODUCING SEVERE WEATHER BUT ALSO VERY HEAVY RAINFALL. RAINFALL
RATES OF TWO INCHES AN HOUR ARE COMMON WITH THESE STORMS. IF THESE
STORMS MOVE INTO YOUR AREA EXPECT VERY HEAVY RAINFALL...PONDING OF
WATER AND SOME STREET FLOODING POSSIBLE DUE TO THE HEAVY RAINFALL
RATES.

DO NOT ATTEMPT TO CROSS WATER COVERED ROADWAYS.

FAB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:04 PM CDTTornado WarningDMXDallas41 min
Jun 24, 7:15 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison45 min
Jun 24, 7:19 PM CDTTornado WarningDMXAdair, Madison26 min
Jun 24, 7:21 PM CDTTornado WarningDMXAdair, Audubon, Cass24 min
Jun 24, 7:45 PM CDTTornado WarningDMXAdair, Audubon, Cass, Guthrie45 min
Jun 24, 7:47 PM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie28 min
Jun 24, 7:56 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Warren49 min
Jun 24, 8:29 PM CDTSevere Thunderstorm WarningDMXAdair, Madison, Union17 min
Jun 24, 9:10 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Monroe, Warren50 min
Jun 24, 9:17 PM CDTSevere Thunderstorm WarningDMXAppanoose, Decatur, Wayne58 min
Jun 24, 9:44 PM CDTFlash Flood WarningDMXDallas, Greene, Guthrie4 hr
Jun 24, 9:45 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Mahaska, Marion, Monroe, Wapello60 min
Jun 24, 9:52 PM CDTSevere Thunderstorm WarningDMXDallas, Greene, Guthrie38 min
Jun 24, 10:15 PM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne45 min
Jun 24, 10:28 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Wapello47 min
Jun 24, 10:29 PM CDTFlash Flood WarningDMXBoone, Carroll, Greene6 hr
Jun 24, 10:43 PM CDTFlash Flood WarningDMXAppanoose, Lucas, Marion, Monroe, Wayne9 hr
Jun 25, 12:14 AM CDTSevere Thunderstorm WarningDMXDallas, Madison, Warren46 min
Jun 25, 12:22 AM CDTFlash Flood WarningDMXDallas, Greene, Guthrie7 hr
Jun 25, 12:38 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Guthrie52 min
Jun 25, 12:59 AM CDTFlash Flood WarningDMXBoone, Dallas, Guthrie, Madison, Marion, Polk and 1 more6 hr
Jun 25, 1:25 AM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren35 min
Jun 25, 1:54 AM CDTRiver Flood WarningDMXPolk6 days
Jun 25, 1:54 AM CDTRiver Flood WarningDMXDallas, Greene5 days
Jun 25, 1:54 AM CDTRiver Flood WarningDMXDallas, Polk5 days
Jun 25, 1:54 AM CDTRiver Flood WarningDMXPolk5 days
Jun 25, 2:27 AM CDTRiver Flood WarningDMXPolk6 days
Jun 25, 5:07 AM CDTRiver Flood WarningDMXMahaska, Wapello52 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXDavis, Wapello60 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXPolk4 days
Jun 25, 5:07 AM CDTRiver Flood WarningDMXDallas, Guthrie34 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXMadison, Warren53 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXMadison, Warren40 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXWarren33 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXMahaska, Marion46 hr
Jun 25, 6:57 AM CDTAreal Flood WarningDMXAppanoose, Clarke, Dallas, Greene, Guthrie, Lucas and 6 more9 hr
Jun 25, 7:06 AM CDTRiver Flood WarningDMXLucas, Wayne49 hr
Jun 25, 7:06 AM CDTRiver Flood WarningDMXAppanoose38 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.